Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 100, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 9, 2007, 8:06 AM CDT for Pittsburg County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 9, 2007, 8:06 AM CDT (13:06 UTC)
- Expired
- Sep 9, 2007, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 10:30 AM CDT | FLASH FLOOD | Hartshorne, OK | ROADS IMPASSIBLE DUE TO HIGH WATER...FLOODING IN YARDS...SEWER PROBLEMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 091306
FFWTSA
OKC121-091700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
806 AM CDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL NOON CDT
* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES NORTHEAST OF ASHLAND...MOVING
EAST AT 10 MPH. RADAR INDICATES THAT 4 TO 6 INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ANOTHER 2 TO 3
INCHES WILL BE POSSIBLE THROUGH NOON CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...HAYWOOD...KIOWA...SAVANNA...MCALESTER...BLANCO...KREBS...
ALDERSON AND HARTSHORNE.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3497 9608 3469 9608 3469 9588 3460 9588
3460 9553 3494 9551
$$2 follow-up statements
000
WGUS74 KTSA 091401
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT SUN SEP 9 2007
OKC121-091700-
PITTSBURG OK-
859 AM CDT SUN SEP 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHERN PITTSBURG COUNTY...
AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN ACROSS THE SOUTHERN PORTION OF THE COUNTY.
STORMS WERE NEARLY STATIONARY. RADAR INDICATES THAT UP TO 4 INCHES
OF RAIN HAS ALREADY FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE
THROUGH NOON CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BLANCO...KREBS...ALDERSON...HAYWOOD...HARTSHORNE...SAVANNA...
ASHLAND AND MCALESTER.
LAT...LON 3497 9608 3469 9608 3469 9588 3460 9588
3460 9553 3494 9551
$$000
WGUS74 KTSA 091637
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 AM CDT SUN SEP 9 2007
OKC121-091647-
PITTSBURG OK-
1137 AM CDT SUN SEP 9 2007
...THE FLASH FLOOD WARNING FOR SOUTHERN PITTSBURG COUNTY IS
CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3497 9608 3469 9608 3469 9588 3460 9588
3460 9553 3494 9551
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 5:35 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 9, 5:35 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
535 AM CDT SUN SEP 9 2007
.DISCUSSION...
HAVE UPDATED THE FORECAST TO RE-CONFIGURE THE FLASH FLOOD
WATCH FURTHER SOUTH AND CANCEL SOME OF THE NORTHERN PORTIONS
OF THE WATCH. SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND
SOUTH OF THE 850 MB FRONTAL BOUNDARY WHICH IS CURRENTLY
NEAR THE I-40 CORRIDOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 68 85 63 / 10 10 40 40
FSM 86 68 88 66 / 70 20 40 30
MLC 87 69 88 66 / 80 30 50 50
BVO 87 63 85 60 / 10 10 40 40
FYV 85 63 85 62 / 20 10 30 30
BYV 84 63 84 62 / 10 10 30 20
MKO 85 67 87 64 / 40 20 40 40
MIO 86 64 85 60 / 10 10 30 30
F10 85 68 86 63 / 70 20 40 40
HHW 86 71 90 69 / 80 40 60 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.
FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR OKZ049-OKZ053-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...69
LONG TERM....10Hazardous weather outlook, Sep 9, 4:54 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 AM CDT SUN SEP 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 AM CDT SUN SEP 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. DENSE FOG...POOR VISIBILITY. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44. DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS A WEAK FRONTAL BOUNDARY INTERACTS WITH THE TROPICAL AIRMASS IN PLACE ACROSS THE REGION. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON WITH THE STRONGER SHOWERS AND THUNDERSTORMS. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS. THE AXIS OF HEAVY RAIN WILL CONTINUE TO SHIFT THE SOUTH THROUGHOUT THE DAY AS THE FRONTAL BOUNDARY SLOWLY SAGS TO THE SOUTH. DENSE FOG WILL ALSO BE PROBLEMATIC THIS MORNING ACROSS NORTHEAST OKLAHOMA WITH VISIBILITIES DROPPING BELOW 1/2 MILE ACROSS NORTHEAST OKLAHOMA. THE VISIBILITIES ARE EXPECTED TO IMPROVE BY MID-MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AS THE AIRMASS REMAINS MOIST AND UNSTABLE IN ADVANCE OF AN APPROACHING COLD FRONT. COOLER AND DRIER CONDITIONS ARE EXPECTED MID-WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT. A MORE IMPRESSIVE COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Sep 9, 6:24 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD GREENWOOD 35.22N 94.26W
09/09/2007 SEBASTIAN AR PUBLIC
SEVERAL BUSINESS BUILDINGS FLOODED. GREENWOOD PD CLOSING
NUMEROUS STREETS IN TOWN.
&&
MATLocal storm report, Sep 9, 6:24 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTION...
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD GREENWOOD 35.22N 94.26W
09/09/2007 SEBASTIAN AR PUBLIC
ONE BUSINESS FLOODED. GREENWOOD PD CLOSING DENVER
STREET.
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:26 PM CDT | Special Weather Statement | TSA | Latimer | 64 min |
| Sep 9, 2:18 AM CDT | Flash Flood Warning | TSA | Muskogee | 4 hr |
| Sep 9, 3:10 AM CDT | Dense Fog Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 7 hr |
| Sep 9, 4:24 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 9, 7:07 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Sep 9, 7:24 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Sep 9, 9:06 AM CDT | Flash Flood Warning | TSA | Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.